Alert archive / Georgia / River Flood Warnings in 2014
River Flood Warning 3, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at Jan 16, 2014, 7:40 AM EST for Burke County, Emanuel County, Jenkins County, Georgia. It took effect at Jan 16, 2014, 8:23 AM EST. It was in force for 70 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 16, 2014, 7:40 AM EST (12:40 UTC)
- In effect from
- Jan 16, 2014, 8:23 AM EST
- Expired
- Jan 19, 2014, 6:17 AM EST
- In force
- 70 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Burke County, GA, Emanuel County, GA, Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ogeechee River at Midville (MDVG1). The gauge peaked at 6.70 ft at Jan 17, 2014, 5:00 AM EST.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 10 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02201230, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
782
WGUS42 KCHS 161240
FLWCHS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
740 AM EST THU JAN 16 2014
GAC033-107-165-171240-
/O.NEW.KCHS.FL.W.0003.140116T1323Z-140118T0000Z/
/MDVG1.1.ER.140116T1323Z.140116T1800Z.140117T1200Z.NO/
740 AM EST THU JAN 16 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLOOD WARNING FOR
THE OGEECHEE RIVER NEAR MIDVILLE.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7 AM THURSDAY THE STAGE WAS 6.0 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO
RISE TO NEAR 6.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
FLOOD STAGE BY FRIDAY MORNING.
* AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE
BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON
ALSO BECOMES COVERED.
&&
LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
3275 8198 3276 8212
$$7 follow-up statements
140
WGUS82 KCHS 161553
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1053 AM EST THU JAN 16 2014
GAC251-SCC005-171553-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/BFYG1.1.ER.140103T0615Z.140115T1445Z.000000T0000Z.NO/
1053 AM EST THU JAN 16 2014
THE FLOOD WARNING CONTINUES FOR
THE SAVANNAH RIVER AT BURTONS FERRY.
* AT 10 AM THURSDAY THE STAGE WAS 17.6 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY OR SLOWLY FALL.
* AT 18.2 FEET...THE PICNIC AREA AT STONEY BLUFF LANDING BECOMES
FLOODED. ACCESS TO THE HOUSE AT THE END OF STONEY BLUFF LANDING
ROAD IS LIMITED.
&&
LAT...LON 3303 8156 3307 8150 3292 8143 3276 8137
3273 8145 3289 8151
$$
GAC103-251-SCC049-053-171552-
/O.CON.KCHS.FL.W.0045.000000T0000Z-000000T0000Z/
/CLYG1.2.ER.131230T1840Z.140117T0600Z.000000T0000Z.NO/
1053 AM EST THU JAN 16 2014
THE FLOOD WARNING CONTINUES FOR
THE SAVANNAH RIVER NEAR CLYO.
* AT 10 AM THURSDAY THE STAGE WAS 16.1 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MODERATE FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 16.3 FEET BY EARLY FRIDAY
MORNING THEN BEGIN A SLOW FALL.
* AT 14.5 FEET...THE BOTTOM FLOOR OF SEVERAL RIVERFRONT HOMES ALONG
TOM GOETHE ROAD BEGINS TO FLOOD.
&&
LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
3246 8125 3261 8144
$$
SCC015-043-089-171552-
/O.CON.KCHS.FL.W.0044.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.131224T1145Z.140116T1430Z.000000T0000Z.NO/
1053 AM EST THU JAN 16 2014
THE FLOOD WARNING CONTINUES FOR
THE SANTEE RIVER NEAR JAMESTOWN.
* AT 10 AM THURSDAY THE STAGE WAS 13.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY OR SLOWLY FALL.
* AT 12.0 FEET...SEVERAL DIRT LOGGING ROADS BECOME IMPASSABLE.
&&
LAT...LON 3347 8002 3354 7998 3335 7969 3327 7946
3320 7951 3329 7976
$$
GAC033-107-165-171552-
/O.EXT.KCHS.FL.W.0003.000000T0000Z-140118T1500Z/
/MDVG1.1.ER.140116T1230Z.140117T0000Z.140118T0300Z.NO/
1053 AM EST THU JAN 16 2014
THE FLOOD WARNING CONTINUES FOR
THE OGEECHEE RIVER NEAR MIDVILLE.
* AT 10 AM THURSDAY THE STAGE WAS 6.2 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 6.4 FEET BY THIS EVENING.
THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY NIGHT.
* AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE
BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON
ALSO BECOMES COVERED.
&&
LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
3275 8198 3276 8212
$$125
WGUS82 KCHS 170259
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
959 PM EST THU JAN 16 2014
GAC251-SCC005-180259-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/BFYG1.1.ER.140103T0615Z.140115T1445Z.000000T0000Z.NO/
959 PM EST THU JAN 16 2014
THE FLOOD WARNING CONTINUES FOR
THE SAVANNAH RIVER AT BURTONS FERRY.
* AT 9 PM THURSDAY THE STAGE WAS 17.6 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY OR SLOWLY FALL.
* AT 18.2 FEET...THE PICNIC AREA AT STONEY BLUFF LANDING BECOMES
FLOODED. ACCESS TO THE HOUSE AT THE END OF STONEY BLUFF LANDING
ROAD IS LIMITED.
&&
LAT...LON 3303 8156 3307 8150 3292 8143 3276 8137
3273 8145 3289 8151
$$
GAC103-251-SCC049-053-180258-
/O.CON.KCHS.FL.W.0045.000000T0000Z-000000T0000Z/
/CLYG1.2.ER.131230T1840Z.140117T1800Z.000000T0000Z.NO/
959 PM EST THU JAN 16 2014
THE FLOOD WARNING CONTINUES FOR
THE SAVANNAH RIVER NEAR CLYO.
* AT 9 PM THURSDAY THE STAGE WAS 16.3 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MODERATE FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 16.4 FEET BY EARLY FRIDAY
AFTERNOON THEN BEGIN A SLOW FALL.
* AT 14.5 FEET...THE BOTTOM FLOOR OF SEVERAL RIVERFRONT HOMES ALONG
TOM GOETHE ROAD BEGINS TO FLOOD.
&&
LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
3246 8125 3261 8144
$$
SCC015-043-089-180258-
/O.CON.KCHS.FL.W.0044.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.131224T1145Z.140116T1430Z.000000T0000Z.NO/
959 PM EST THU JAN 16 2014
THE FLOOD WARNING CONTINUES FOR
THE SANTEE RIVER NEAR JAMESTOWN.
* AT 8 PM THURSDAY THE STAGE WAS 13.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 13.2 FEET BY EARLY FRIDAY
MORNING THEN BEGIN A SLOW FALL.
* AT 12.0 FEET...SEVERAL DIRT LOGGING ROADS BECOME IMPASSABLE.
&&
LAT...LON 3347 8002 3354 7998 3335 7969 3327 7946
3320 7951 3329 7976
$$
GAC033-107-165-180258-
/O.EXT.KCHS.FL.W.0003.000000T0000Z-140118T1800Z/
/MDVG1.1.ER.140116T1230Z.140117T0600Z.140118T0600Z.NO/
959 PM EST THU JAN 16 2014
THE FLOOD WARNING CONTINUES FOR
THE OGEECHEE RIVER NEAR MIDVILLE.
* AT 9 PM THURSDAY THE STAGE WAS 6.6 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 6.7 FEET BY EARLY FRIDAY
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY
MORNING.
* AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE
BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON
ALSO BECOMES COVERED.
&&
LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
3275 8198 3276 8212
$$138
WGUS82 KCHS 171444
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
944 AM EST FRI JAN 17 2014
GAC251-SCC005-181444-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/BFYG1.1.ER.140103T0615Z.140115T1445Z.000000T0000Z.NO/
944 AM EST FRI JAN 17 2014
THE FLOOD WARNING CONTINUES FOR
THE SAVANNAH RIVER AT BURTONS FERRY.
* AT 9 AM FRIDAY THE STAGE WAS 17.5 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL SLOWLY FALL BEFORE BECOMING STEADY
AROUND 17.3 FEET ON SATURDAY.
* AT 18.2 FEET...THE PICNIC AREA AT STONEY BLUFF LANDING BECOMES
FLOODED. ACCESS TO THE HOUSE AT THE END OF STONEY BLUFF LANDING
ROAD IS LIMITED.
&&
LAT...LON 3303 8156 3307 8150 3292 8143 3276 8137
3273 8145 3289 8151
$$
GAC103-251-SCC049-053-181444-
/O.CON.KCHS.FL.W.0045.000000T0000Z-000000T0000Z/
/CLYG1.2.ER.131230T1840Z.140118T0000Z.000000T0000Z.NO/
944 AM EST FRI JAN 17 2014
THE FLOOD WARNING CONTINUES FOR
THE SAVANNAH RIVER NEAR CLYO.
* AT 9 AM FRIDAY THE STAGE WAS 16.4 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MODERATE FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 16.5 FEET BY THIS EVENING
THEN BEGIN A SLOW FALL.
* AT 14.5 FEET...THE BOTTOM FLOOR OF SEVERAL RIVERFRONT HOMES ALONG
TOM GOETHE ROAD BEGINS TO FLOOD.
&&
LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
3246 8125 3261 8144
$$
SCC015-043-089-181444-
/O.CON.KCHS.FL.W.0044.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.131224T1145Z.140116T1430Z.000000T0000Z.NO/
944 AM EST FRI JAN 17 2014
THE FLOOD WARNING CONTINUES FOR
THE SANTEE RIVER NEAR JAMESTOWN.
* AT 8 AM FRIDAY THE STAGE WAS 13.1 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY.
* AT 12.0 FEET...SEVERAL DIRT LOGGING ROADS BECOME IMPASSABLE.
&&
LAT...LON 3347 8002 3354 7998 3335 7969 3327 7946
3320 7951 3329 7976
$$
GAC033-107-165-181444-
/O.EXT.KCHS.FL.W.0003.000000T0000Z-140119T0300Z/
/MDVG1.1.ER.140116T1230Z.140117T1100Z.140118T1500Z.NO/
944 AM EST FRI JAN 17 2014
THE FLOOD WARNING CONTINUES FOR
THE OGEECHEE RIVER NEAR MIDVILLE.
* AT 9 AM FRIDAY THE STAGE WAS 6.7 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE LATE
SATURDAY MORNING.
* AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE
BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON
ALSO BECOMES COVERED.
&&
LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
3275 8198 3276 8212
$$613
WGUS82 KCHS 180216
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
916 PM EST FRI JAN 17 2014
GAC251-SCC005-190216-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/BFYG1.1.ER.140103T0615Z.140115T1445Z.000000T0000Z.NO/
916 PM EST FRI JAN 17 2014
THE FLOOD WARNING CONTINUES FOR
THE SAVANNAH RIVER AT BURTONS FERRY.
* AT 9 PM FRIDAY THE STAGE WAS 17.4 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 17.4 FEET BY EARLY SATURDAY
MORNING THEN BEGIN A SLOW FALL.
* AT 18.2 FEET...THE PICNIC AREA AT STONEY BLUFF LANDING BECOMES
FLOODED. ACCESS TO THE HOUSE AT THE END OF STONEY BLUFF LANDING
ROAD IS LIMITED.
&&
LAT...LON 3303 8156 3307 8150 3292 8143 3276 8137
3273 8145 3289 8151
$$
GAC103-251-SCC049-053-190215-
/O.CON.KCHS.FL.W.0045.000000T0000Z-000000T0000Z/
/CLYG1.2.ER.131230T1840Z.140118T0100Z.000000T0000Z.NO/
916 PM EST FRI JAN 17 2014
THE FLOOD WARNING CONTINUES FOR
THE SAVANNAH RIVER NEAR CLYO.
* AT 8 PM FRIDAY THE STAGE WAS 16.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MODERATE FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY OR SLOWLY FALL.
* AT 14.5 FEET...THE BOTTOM FLOOR OF SEVERAL RIVERFRONT HOMES ALONG
TOM GOETHE ROAD BEGINS TO FLOOD.
&&
LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
3246 8125 3261 8144
$$
SCC015-043-089-190215-
/O.CON.KCHS.FL.W.0044.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.131224T1145Z.140116T1430Z.000000T0000Z.NO/
916 PM EST FRI JAN 17 2014
THE FLOOD WARNING CONTINUES FOR
THE SANTEE RIVER NEAR JAMESTOWN.
* AT 8 PM FRIDAY THE STAGE WAS 13.1 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 13.1 FEET BY EARLY SATURDAY
MORNING THEN BEGIN A SLOW FALL.
* AT 12.0 FEET...SEVERAL DIRT LOGGING ROADS BECOME IMPASSABLE.
&&
LAT...LON 3347 8002 3354 7998 3335 7969 3327 7946
3320 7951 3329 7976
$$
GAC033-107-165-190215-
/O.EXT.KCHS.FL.W.0003.000000T0000Z-140119T0900Z/
/MDVG1.1.ER.140116T1230Z.140117T1100Z.140118T2100Z.NO/
916 PM EST FRI JAN 17 2014
THE FLOOD WARNING CONTINUES FOR
THE OGEECHEE RIVER NEAR MIDVILLE.
* AT 8 PM FRIDAY THE STAGE WAS 6.5 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE SATURDAY
AFTERNOON.
* AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE
BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON
ALSO BECOMES COVERED.
&&
LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
3275 8198 3276 8212
$$684
WGUS82 KCHS 181421
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
921 AM EST SAT JAN 18 2014
GAC251-SCC005-191421-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/BFYG1.1.ER.140103T0615Z.140115T1445Z.000000T0000Z.NO/
921 AM EST SAT JAN 18 2014
THE FLOOD WARNING CONTINUES FOR
THE SAVANNAH RIVER AT BURTONS FERRY.
* AT 9 AM SATURDAY THE STAGE WAS 17.3 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY.
* AT 18.2 FEET...THE PICNIC AREA AT STONEY BLUFF LANDING BECOMES
FLOODED. ACCESS TO THE HOUSE AT THE END OF STONEY BLUFF LANDING
ROAD IS LIMITED.
&&
LAT...LON 3303 8156 3307 8150 3292 8143 3276 8137
3273 8145 3289 8151
$$
GAC103-251-SCC049-053-191420-
/O.CON.KCHS.FL.W.0045.000000T0000Z-000000T0000Z/
/CLYG1.2.ER.131230T1840Z.140118T1300Z.000000T0000Z.NO/
921 AM EST SAT JAN 18 2014
THE FLOOD WARNING CONTINUES FOR
THE SAVANNAH RIVER NEAR CLYO.
* AT 8 AM SATURDAY THE STAGE WAS 16.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MODERATE FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* AT 14.5 FEET...THE BOTTOM FLOOR OF SEVERAL RIVERFRONT HOMES ALONG
TOM GOETHE ROAD BEGINS TO FLOOD.
&&
LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
3246 8125 3261 8144
$$
SCC015-043-089-191420-
/O.CON.KCHS.FL.W.0044.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.131224T1145Z.140116T1430Z.000000T0000Z.NO/
921 AM EST SAT JAN 18 2014
THE FLOOD WARNING CONTINUES FOR
THE SANTEE RIVER NEAR JAMESTOWN.
* AT 8 AM SATURDAY THE STAGE WAS 13.1 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY AROUND 13.1
FEET THIS AFTERNOON THEN BEGIN A SLOW FALL.
* AT 12.0 FEET...SEVERAL DIRT LOGGING ROADS BECOME IMPASSABLE.
&&
LAT...LON 3347 8002 3354 7998 3335 7969 3327 7946
3320 7951 3329 7976
$$
GAC033-107-165-191200-
/O.EXT.KCHS.FL.W.0003.000000T0000Z-140119T1200Z/
/MDVG1.1.ER.140116T1230Z.140117T1100Z.140119T0000Z.NO/
921 AM EST SAT JAN 18 2014
THE FLOOD WARNING CONTINUES FOR
THE OGEECHEE RIVER NEAR MIDVILLE.
* AT 9 AM SATURDAY THE STAGE WAS 6.3 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE THIS
EVENING.
* AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE
BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON
ALSO BECOMES COVERED.
&&
LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
3275 8198 3276 8212
$$415
WGUS82 KCHS 190112
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
812 PM EST SAT JAN 18 2014
GAC251-SCC005-200112-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/BFYG1.1.ER.140103T0615Z.140115T1445Z.000000T0000Z.NO/
812 PM EST SAT JAN 18 2014
THE FLOOD WARNING CONTINUES FOR
THE SAVANNAH RIVER AT BURTONS FERRY.
* AT 8 PM SATURDAY THE STAGE WAS 17.3 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY OR SLOWLY FALL.
* AT 18.2 FEET...THE PICNIC AREA AT STONEY BLUFF LANDING BECOMES
FLOODED. ACCESS TO THE HOUSE AT THE END OF STONEY BLUFF LANDING
ROAD IS LIMITED.
&&
LAT...LON 3303 8156 3307 8150 3292 8143 3276 8137
3273 8145 3289 8151
$$
GAC103-251-SCC049-053-200112-
/O.CON.KCHS.FL.W.0045.000000T0000Z-000000T0000Z/
/CLYG1.2.ER.131230T1840Z.140118T1300Z.000000T0000Z.NO/
812 PM EST SAT JAN 18 2014
THE FLOOD WARNING CONTINUES FOR
THE SAVANNAH RIVER NEAR CLYO.
* AT 7 PM SATURDAY THE STAGE WAS 16.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MODERATE FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY OR SLOWLY FALL.
* AT 14.5 FEET...THE BOTTOM FLOOR OF SEVERAL RIVERFRONT HOMES ALONG
TOM GOETHE ROAD BEGINS TO FLOOD.
&&
LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
3246 8125 3261 8144
$$
SCC015-043-089-200112-
/O.CON.KCHS.FL.W.0044.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.131224T1145Z.140116T1430Z.000000T0000Z.NO/
812 PM EST SAT JAN 18 2014
THE FLOOD WARNING CONTINUES FOR
THE SANTEE RIVER NEAR JAMESTOWN.
* AT 7 PM SATURDAY THE STAGE WAS 13.1 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 13.1 FEET BY EARLY SUNDAY
MORNING THEN BEGIN A SLOW FALL.
* AT 12.0 FEET...SEVERAL DIRT LOGGING ROADS BECOME IMPASSABLE.
&&
LAT...LON 3347 8002 3354 7998 3335 7969 3327 7946
3320 7951 3329 7976
$$
GAC033-107-165-191800-
/O.EXT.KCHS.FL.W.0003.000000T0000Z-140119T1800Z/
/MDVG1.1.ER.140116T1230Z.140117T1100Z.140119T0600Z.NO/
812 PM EST SAT JAN 18 2014
THE FLOOD WARNING CONTINUES FOR
THE OGEECHEE RIVER NEAR MIDVILLE.
* AT 7 PM SATURDAY THE STAGE WAS 6.1 FEET.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE EARLY
SUNDAY MORNING.
* AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE
BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON
ALSO BECOMES COVERED.
&&
LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
3275 8198 3276 8212
$$562
WGUS82 KCHS 191117
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 AM EST SUN JAN 19 2014
GAC033-107-165-191147-
/O.CAN.KCHS.FL.W.0003.000000T0000Z-140119T1800Z/
/MDVG1.1.ER.140116T1230Z.140117T1100Z.140119T0600Z.NO/
617 AM EST SUN JAN 19 2014
THE FLOOD WARNING IS CANCELLED FOR
THE OGEECHEE RIVER NEAR MIDVILLE.
* AT 6 AM SUNDAY THE STAGE WAS 5.9 FEET.
* FLOOD STAGE IS 6.0 FEET.
* AT 6.0 FEET...THE ACCESS ROAD INTO THE RIVER BLUFF IN MIDVILLE
BEGINS TO FLOOD. THE LOWER PORTION OF JOHNSON ROAD NEAR HERNDON
ALSO BECOMES COVERED.
&&
LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
3275 8198 3276 8212
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Jan 16, 3:58 AM EST, 3 hours 42 minutes earlier.
Area forecast discussion, Jan 16, 3:58 AM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
358 AM EST THU JAN 16 2014
.SYNOPSIS...
HIGH PRESSURE WILL BRIEFLY BUILD TODAY...FOLLOWED BY ANOTHER COLD
FRONT LATE FRIDAY. HIGH PRESSURE WILL THEN QUICKLY RETURN FOR
SATURDAY...WHILE YET ANOTHER COLD FRONT COULD PASS THROUGH THE
REGION LATE IN THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
PRE-DAWN...A HIGHLY AMPLIFIED AND DEEP LAYERED MID/UPPER TROUGH AXIS
POISED TO SWING THROUGH THE FORECAST AREA DURING THE NEXT 2-4 HOURS
WITH IMPRESSIVE PVA NOTED ON THE LATEST RUC40 300MB-700MB 2 HOUR
PROG AT 08Z THIS MORNING. WEAK CYCLOGENESIS ONGOING OVER THE GULF
STREAM EAST OF CHARLESTON ALONG THE FRONT WITH BACK EDGE OF THE
CLEARING LINE MOVING IN ON THE I-95 CORRIDOR. RADAR INDICATES AREAS
OF LIGHT RAIN FROM THE GEORGIA COASTAL WATERS TO THE CHARLESTON TRI-
COUNTY AREA WITH THE BAND SLIPPING OFF TO THE EAST WITH TIME.
TEMPS HAVE BEEN SLOW TO COOL UNDER THE CLOUD SHIELD BISECTING THE
FORECAST AREA...FALLING OFF INTO THE MID 30S UNDER THE SCATTERED
CLOUDS/CLEAR SKIES TO THE W OF SAVANNAH. LATEST RAP FORECAST
SOUNDINGS INDICATE THE LIGHT PRECIP SHOULD CONTINUE TO BE LIQUID
AS IT MOVES OUT. MEASURABLE RAIN POTENTIAL IN THE SLIGHT CHANCE
RANGE FOR 2-3 MORE HOURS ACROSS THE CHARLESTON TRI-COUNTY AREA.
THE UPPER TROUGH AND WEAK COASTAL LOW WILL SCOOT QUICKLY AWAY AFTER
DAWN WITH MID LEVEL FLOW GOING ZONAL RAPIDLY BY 18Z AS A SHORT WAVE
RIDGE SQUEEZES UNDER THE NEXT UPPER DISTURBANCE APPROACHING FROM
THE CENTRAL PLAINS. SUNSHINE WILL BE THE RULE AFTER THE EXODUS OF
THE EARLY MORNING SYSTEM AS STRONG UPPER SUBSIDENCE BUILDS THROUGH
A DRY DEEP LAYERED ATMOSPHERE. LOW LEVEL THICKNESS CONTINUES TO
SUGGEST HIGHS MANY AREAS WILL STRUGGLE TO REACH 50 TODAY BUT OF
NOTE WAS NAM/ECMWF GUIDANCE COMING IN 2-3 DEGREES WARMER THAN
PREVIOUS RUNS GIVEN THE DOWNSLOPE AND QUICKLY RISING HEIGHTS. WE
BUMPED OUR MAX TEMPS UP A DEGREE OR SO IN SOME AREAS BUT MAINTAINED
SIMILAR TRENDS TOWARD A MUCH COOLER DAY THE LOW TO MID 60S SEEN ON
WEDNESDAY.
TRICKY TEMP FORECAST TONIGHT AS FIRST GLANCE HAD US WONDERING IF
OUR LOWS ARE A BIT TOO WARM GIVEN THE POTENTIAL FOR A DECENT
RADIATIONAL SETUP. LOW LEVEL WINDS ATOP THE BOUNDARY LAYER ARE
FORECAST TO INCREASE A BIT OVERNIGHT BUT SKIES WILL REMAIN CLEAR.
WE ADJUSTED SOME NORMALLY COOLER LOCATIONS DOWN A COUPLE OF
DEGREES TO TREND BUT DID NOT OPT FOR READINGS SEEN IN THE 00Z CO-
OP MOS GUIDANCE WHICH WERE IN THE LOW TO MID 20S AT PLACES SUCH AS
ALLENDALE AND ROCKY FORD.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
FRIDAY...ANOTHER STRONG UPPER SHORTWAVE WILL DIVE THROUGH THE GREAT
LAKES REGION DURING THE DAYTIME HOURS AND AMPLIFY ALONG THE EAST
COAST OVERNIGHT. THE CORRELATED SURFACE LOW OVER THE GREAT LAKES
WILL TRACK EASTWARD AND PULL A COLD FRONT TOWARD THE REGION LATE
IN THE DAY. SOME PRE-FRONTAL COMPRESSION COULD ALLOW AFTERNOON
TEMPERATURES TO MODERATE SLIGHTLY FROM THE PREVIOUS DAY...YET
STILL ONLY PEAK IN THE MID TO UPPER 50S. LITTLE MOISTURE RETURN
AHEAD OF THE APPROACHING FRONT SUGGESTS KEEPING RAIN CHANCES BELOW
15 PERCENT ON FRIDAY...WITH JUST INCREASING SKY COVER ACCOMPANYING
THE SOUTHERN EXTENT OF THE SYSTEM. A STRONG SURGE OF COLD ADVECTION
WILL FOLLOW IN THE WAKE OF THE FRONT THAT WILL BE PASSING OFFSHORE
FROM LATE EVENING THROUGH MIDNIGHT. LOW TEMPERATURES WILL THUS
RANGE FROM THE UPPER 20S INLAND TO THE LOWER 30S ALONG THE COAST.
SATURDAY...SURFACE HIGH PRESSURE WILL ATTEMPT TO REBUILD FROM THE
WEST/SOUTHWEST BEHIND THE DEPARTING COLD FRONT...YET QUICKLY
BECOME SUPPRESSED OVERNIGHT BY ANOTHER CLIPPER TYPE SYSTEM
SWINGING SOUTHEAST FROM THE GREAT LAKES REGION. CONSIDERING A COLD
AIR MASS LINGERING OVER THE AREA...AS WELL AS THE CONSISTENTLY
REINFORCED LONG WAVE TROUGH PATTERN ALOFT...TEMPERATURES ON
SATURDAY COULD BE QUITE COLD. DESPITE MOSTLY CLEAR SKIES...HIGH
TEMPERATURES WILL ONLY REACH THE MID TO UPPER 40S. WHEN ALSO
FACTORING IN THE BREEZY CONDITIONS DURING THE AFTERNOON...WIND
CHILLS COULD BE AS LOW AS THE UPPER 30S. NIGHTTIME LOW
TEMPERATURES WILL GENERALLY RANGE FROM THE LOW TO MID 30S...WITH
SUFFICIENT WIND SPEEDS OVERNIGHT TO SUPPORT WIND CHILLS IN THE
20S.
SUNDAY...THE CENTER OF SURFACE HIGH PRESSURE TO THE SOUTH WILL
HAVE THE OPPORTUNITY TO BUILD INTO THE REGION BY EARLY NEXT WEEK.
THE UPPER LEVEL PATTERN WILL TRANSITION TO PSEUDO-ZONAL...AND WITH
THESE CHANGES AT THE SURFACE AND ALOFT...EXPECT HIGH TEMPERATURES
TO PEAK 10 DEGREES WARMER THAN THE PREVIOUS DAY. HIGH
TEMPERATURES WILL BE IN THE MID TO UPPER 50S UNDER CLEARING
SKIES...WITH RAIN CHANCES AT ZERO.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
SURFACE HIGH PRESSURE WILL PERSIST THROUGH MONDAY AFTERNOON...YET
GRADUALLY BECOME SUPPRESSED SOUTH OF A FRONTAL TROUGH LATE MONDAY
INTO TUESDAY. THE BRIEF ZONAL PATTERN ALOFT WILL GRADUALLY
TRANSITION BACK INTO A LONG WAVE TROUGH SETUP. MEDIUM RANGE MODEL
SOLUTIONS DIVERGE A BIT REGARDING THE TIMING OF AN EARLY WEEK
FRONT...INDICATING ITS PROGRESSION THROUGH THE FORECAST AREA
MONDAY NIGHT OR TUESDAY. HAVE ADVERTISED MORE MILD HIGH
TEMPERATURES MONDAY AND TUESDAY IN THE LOWER 60S...BEFORE
INDICATING ANOTHER COOLING TREND FOR THE MIDDLE OF THE WEEK...WITH
TEMPERATURES ONLY PEAKING IN THE UPPER 40S TO LOWER 50S WEDNESDAY
AND THURSDAY. LOW TEMPERATURES COULD BECOME QUITE COLD BEHIND THE
FRONT...FALLING INTO THE 20 DEGREE RANGE WEDNESDAY NIGHT AND
PERHAPS THURSDAY NIGHT. ALTHOUGH THE PATTERN WILL REMAIN SOMEWHAT
DYNAMIC DURING THE EARLY AND MID WEEK PERIOD...MOISTURE
AVAILABILITY WITH ANY FRONTAL SYSTEM REMAINS UNCERTAIN. HAVE THUS
CONTINUED TO CAP RAIN CHANCES BELOW 15 PERCENT THROUGH THE
EXTENDED FORECAST PERIOD.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
PATCHY LIGHT RAIN SHOULD END AT KCHS BY DAYBREAK. WINDS COULD BE
BRIEFLY GUSTY THIS MORNING BEFORE DIMINISHING THIS AFTERNOON.
OTHERWISE...HIGH CONFIDENCE IN VFR CONDITIONS PREVAILING THROUGH
TONIGHT.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL GENERALLY PREVAIL.
BREEZY CONDITIONS EXPECTED FRIDAY AND SATURDAY AFTERNOONS.
&&
.MARINE...
ONGOING FORECAST REMAINS ON TRACK THIS MORNING WITH SMALL CRAFT
ADVISORIES ALONG THE EXTREME SOUTHERN CAROLINA COAST AND ALL OF
GEORGIA/S WATERS. ISALLOBARIC PRES RISES HAVE NOT BEEN TOO
IMPRESSIVE TO THIS POINT OFF THE GEORGIA COAST BUT THE NAM PROGS
1 MB/HOUR THROUGH 12Z AND THIS SEEMS REASONABLE GIVEN THE LATEST
ANALYSIS.
STRONGEST FLOW THIS MORNING WILL OCCUR SEAWARD FROM THE SAVANNAH
PILOT BUOY TO GRAYS REEF WITH NW FLOW 20 KT GUST 30 KT AT TIMES.
WINDS AND CHOPPY SEAS FROM WIND WAVE WILL SUBSIDE THIS AFTERNOON
AS THE ADVECTION PATTERN DIMINISHES AND THE GRADIENT WEAKENS IN
THE WAKE OF THE BIG UPPER TROUGH. AN OFFSHORE FLOW TONIGHT MAINLY
IN THE 15 KT RANGE WITH SEAS 2 TO 4 FT...HIGHEST WELL OFFSHORE.
FRIDAY THROUGH MONDAY...A COLD FRONT WILL APPROACH THE MARINE
ZONES ON FRIDAY AND CROSS THE WATERS FRIDAY NIGHT. THE SUBSEQUENT
COLD ADVECTION AND TIGHTENED GRADIENT WILL SUPPORT SMALL CRAFT
ADVISORY CONDITIONS LATE FRIDAY THROUGH AT LEAST SATURDAY
MORNING. SURFACE HIGH PRESSURE WILL BRIEFLY BUILD INTO THE REGION
SATURDAY...BEFORE GIVING WAY TO ANOTHER FRONT SATURDAY NIGHT INTO
EARLY SUNDAY. THUS THE LULL IN ADVISORY CONDITIONS MIDDAY SATURDAY
WILL END BY SATURDAY NIGHT...WITH PORTIONS OF THE WATERS GOING
BACK TOWARD ADVISORY LEVEL WINDS AND SEAS THROUGH SUNDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR AMZ352.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR AMZ354.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...WMS
LONG TERM...WMS
AVIATION...
MARINE...WMSHazardous weather outlook, Jan 16, 3:43 AM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 343 AM EST THU JAN 16 2014 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-170845- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 343 AM EST THU JAN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
Nearby
River Flood Warnings in Georgia, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.